MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, PERCUTANEOUS
Model Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject microcatheter had fractured while advancing in the vessel.The physician was able to completely remove the subject device and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d10 product available to stryker ¿ updated d10 returned to manufacturer on ¿updated due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, broken/fractured and stretched at 18cm from the proximal end of the hub.The catheter shaft was kinked at 52mm from the proximal end of the hub, at the strain relief.There was a velocity microcatheter stuck inside the device and extended from the distal end.During functional inspection, device was flushed, and a lot of blood exited, after flushing a number of times, the velocity microcatheter was removed and noted to have been broken inside the cat 7.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The available information indicates that there was some tortuousity experienced in the patients anatomy.The device was returned and the catheter shaft was kinked, stretched and broken, confirming the event.There was a velocity microcatheter broken and returned within the cat 7.There was a lot of blood within the cat 7, which may be an indication of insufficient flush, which may have caused or contributed to the reported event, however this cannot be definitively determined.It is probable that the device was damaged during navigation through the patients anatomy causing the damage noted to the returned device.An assignable cause of procedural factors will be assigned to the reported and analyzed events, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9925302
Report Number3008881809-2020-00087
Device Sequence Number3131409
Product Code DQY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/15/2021
Device Model NumberIC068132
Device Catalogue NumberIC068132
Device Lot Number21601824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO (STRYKER); VELOCITY MICROCATHETER